Alert archive / Colorado / Snow Advisories in 2007
Snow Advisory 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this snow advisory at Jan 14, 2007, 4:05 AM MST for 6 counties in Colorado. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 4:05 AM MST (11:05 UTC)
- Expired
- Jan 14, 2007, 2:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 141105 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 405 AM MST SUN JAN 14 2007 ...LAST BOUT OF SNOW WILL MOVE ACROSS THE AREA TODAY... .THE LAST BUT STRONGEST PUNCH OF A STORM SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE ACROSS NORTHEAST COLORADO THIS MORNING. THE HEAVIEST SNOW CAN BE EXPECTED FROM THE PALMER DIVIDE NORTHEAST THROUGH THE LIMON AND AKRON AREAS. COZ041-045-046-049-141915- /O.NEW.KBOU.SN.Y.0003.070114T1105Z-070114T2100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-WASHINGTON COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...AKRON...COPE...LAST CHANCE...OTIS 405 AM MST SUN JAN 14 2007 ...SNOW ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. SNOW WILL CONTINUE TO INTENSIFY THIS MORNING AND MAY BE HEAVY AT TIMES UNTIL EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BEFORE THE SNOW DIMINISHES THIS AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH
2 follow-up statements
000 WWUS45 KBOU 141409 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 709 AM MST SUN JAN 14 2007 ...LAST BOUT OF SNOW MOVING ACROSS THE AREA... .THE LAST BUT STRONGEST PUNCH OF A STORM SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE ACROSS NORTHEAST COLORADO TODAY. THE HEAVIEST SNOW CAN BE EXPECTED FROM THE PALMER DIVIDE NORTHEAST THROUGH THE LIMON AND AKRON AREAS. COZ041-045-046-049-142100- /O.CON.KBOU.SN.Y.0003.000000T0000Z-070114T2100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-WASHINGTON COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...AKRON...COPE...LAST CHANCE...OTIS 709 AM MST SUN JAN 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BEFORE THE SNOW DIMINISHES AROUND MID AFTERNOON. AS MUCH AS 8 INCHES MAY ACCUMULATE BETWEEN WOODROW...LAST CHANCE...AND AGATE. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH
000 WWUS45 KBOU 142105 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 205 PM MST SUN JAN 14 2007 ...LIGHT SNOW TO DECREASE OVER NORTHEAST COLORADO... COZ041-045-046-049-142215- /O.EXP.KBOU.SN.Y.0003.000000T0000Z-070114T2100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-WASHINGTON COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...AKRON...COPE...LAST CHANCE...OTIS 205 PM MST SUN JAN 14 2007 ...SNOW ADVISORY HAS EXPIRED... LIGHT SNOW IS SLOWLY DECREASING ACROSS THE PLAINS OF NORTHEAST COLORADO. SNOWFALL RATES ARE QUITE LIGHT. THE SNOW ADVISORY IS NO LONGER IN EFFECT OVER NORTHEAST COLORADO. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Jan 14, 3:50 AM MST, 15 minutes earlier.
Area forecast discussion, Jan 14, 3:50 AM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 AM MST SUN JAN 14 2007 .SHORT TERM...SNOW WAS DEVELOPING AT THE PRESENT TIME ACROSS THE FRONT RANGE AND PALMER DIVIDE AND WILL SPREAD NORTHEAST ACROSS THE REST OF NORTHEAST COLORADO THIS MORNING. THE SNOW WILL ALSO INTENSIFY AS MODERATE Q-G VERTICAL MOTION MOVES ACROSS. SATELLITE SHOWS SOME NICE ENHANCEMENT ASSOCIATED WITH THIS FEATURE MOVING ACROSS THE COLORADO/NEW MEXICO BORDER. THERE WERE ALREADY SOME INTENSE BANDS OF SNOW SOUTHEAST OF DENVER WITH SNOWFALL RATES ESTIMATED AROUND AN INCH PER HOUR WITH RADAR GIVING RETURNS UPWARDS OF 24 DBZ. THE BEST Q-G VERTICAL MOTION WILL STAY JUST SOUTHEAST OF DENVER AND MORE ACROSS THE LIMON TO AKRON CORRIDOR THROUGH THIS MORNING...AND THEN LIFT NORTHEAST INTO NEBRASKA DURING THE AFTERNOON. THIS WILL KEEP THE BEST SYNOPTIC SCALE PRECIP IN THAT DIRECTION WITH GENERAL AMOUNTS IN THE 3-6 INCH RANGE GIVEN THE INTENSITY OF THE SNOW BANDS SO AN ADVISORY WOULD BE WARRANTED THERE. ACROSS THE I-25 CORRIDOR... UPSLOPE HAS ALREADY DEEPENED UP TO 11K FEET AT 15-20 KNOTS...SO THAT SHOULD HELP THE CAUSE ACROSS THE FRONT RANGE METRO AREAS. HOWEVER... SNOW SHOULD GENERALLY TAPER OFF IN INTENSITY TOWARD THE NORTH AWAY FROM THE FORCING SO EXPECT AMOUNTS RANGING FROM AROUND AN INCH IN FORT COLLINS TO AROUND 3 INCHES IN DENVER. TEMPERATURES TODAY WILL MODERATE THANKS TO CLOUDS AND MIXING. HOWEVER...BY TONIGHT SKIES WILL BE CLEARING WHICH WILL ALLOW FOR A VERY COLD NIGHT ACROSS THE ENTIRE FORECAST AREA WITH READINGS WELL BELOW ZERO. .LONG TERM...UPR LOW WL FINALLY PULL EAST OF THE AREA BY MONDAY MRNG AND ALL PCPN WL HAVE ENDED BEFORE SUNRISE. SKIES SHOULD CLEAR OUT ACRS THE PLAINS...BUT SOME MID LVL CLDS WL BE SLOW TO LEAVE THE HIGH COUNTRY. DESPITE SOME SUNSHINE...THE PLAINS WL REMAIN COLD WITH MOST PLACES REMAINING IN THE TEENS DUE TO A LACK OF WIND TO SCOUR THE COLD AIR OUT OF THE RGN. A FEW PLACES ALG THE FTHILLS MAY FLIRT WITH THE 20S WHILE THE USUAL COLD SPOTS LIKE GREELEY WILL STRUGGLE TO REACH 10 DEGREES OR SO. MONDAY NGT LOOKS BRUTALLY COLD WITH MSTLY CLEAR SKIES...LGT WINDS AND A DRYING AIRMASS. PRVS FCST NUMBERS LOOK ON TRACK WITH LOWS PLUNGING BELOW -20 IN THE MTN VALLEYS. TUESDAY ANOTHER DAY ON THE ROAD TO RECOVERY. FLOW WL REMAIN FM THE NW FOR THE BALANCE OF THE DAY...BUT MOST OF THE COLD AIR ALF WL BE OUT OF THE AREA. MORE SUN EXPECTED...BUT WITH SOME WARMING IN THE MID LVLS OF THE ATMS...MTN VALLEYS AND SOME LWR PLACES ON THE PLAINS WL BE STUCK IN SOME PRETTY STG INVERSIONS. MUCH OF THE FNT RANGE THOUGH SHOULD SEE TEMPS REACHING THE 30S. BEYOND TUESDAY...LONG RANGE MDLS IN POOR AGREMENT OVERALL ACRS THE WRN TWO THIRDS OF THE COUNTRY. LAST TWO RUNS OF THE GFS KEEP A WEAK UPR LOW ORPHANED FM THE ORIGINAL TROF OF THIS PAST WEEKEND ACRS THE SOUTHWEST THRU MIDWEEK. SOME QPF SHOWING UP IN THE MTNS WED...BUT NOT INCLINED TO GO WITH THIS SOLUTION AS IT DOESN/T SHOW UP IN THE NAM AT THIS TIME. 00Z EURO AS WELL AS THE 06Z GFS INDG ANOTHER TROF DIGGING INTO THE SOUTHWEST. YET AGAIN...THIS TROUGH SEEMS TO FOLLOW THE STORM TRACK AND EVEN THE SAME 7-8 INTERVAL OF THE PAST SEVERAL OF THESE. SPREAD OUT THE POPS SOME IN THE LATTER DAYS...BUT NOT TOO MANY CHANGES MADE FOR DAYS 6 AND 7. && .BOU WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR THE PALMER DIVIDE EXTENDING NORTHEAST THROUGH THE AKRON AREA...ZONES 41..45..46..AND 49. && BARJENBRUCH/046
Hazardous weather outlook, Jan 13, 12:37 PM MST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED NATIONAL WEATHER SERVICE DENVER CO 1237 PM MST SAT JAN 13 2007 COZ030>051-141300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1237 PM MST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE COLD ARCTIC AIRMASS OVER THE PLAINS AND MOST OF THE FOOTHILLS WILL REMAIN IN PLACE TODAY MAINLY UNDER 8000 FEET MSL. TEMPERATURES WILL STAY COLD IN THESE AREAS TODAY WITH HIGHS UNDER 10 DEGREES. LIGHT SNOW WILL BE SCATTERED AROUND THE MOUNTAINS TODAY WITH LITTLE ACCUMULATIONS EXPECTED. ISOLATED VERY LIGHT SNOW IS EXPECTED FOR THE PLAINS. FOR TONIGHT...A WEAK WEATHER DISTURBANCE WILL APPROACH THE AREA BRINGING LIGHT SNOW BACK ACROSS THE PLAINS. HOWEVER...ANY ACCUMULATION IS EXPECTED TO BE INSIGNIFICANT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW SHOWERS ARE LIKELY ON SUNDAY...ESPECIALLY OVER THE SOUTHERN PART OF THE AREA. AN INCH OR TWO OF FLUFFY SNOW IS POSSIBLE. THE THREAT OF SNOW WILL END ON THE PLAINS SUNDAY NIGHT AND IN THE MOUNTAINS ON MONDAY. DESPITE DRY WEATHER...TEMPERATURE RECOVERY WILL BE SLOW THIS WEEK. VERY COLD TEMPERATURES CAN BE EXPECTED IN THE MORNINGS WITH READINGS TUESDAY MORNING AS LOW AS 10 BELOW ON THE PLAINS AND 30 BELOW IN THE MOUNTAINS. DAYTIME TEMPERATURES WILL RISE INTO THE 30S IN THE PLAINS AND FOOTHILLS BY THE END OF THE WEEK...WITH TEENS AND 20S IN THE MOUNTAINS. THERE IS ANOTHER CHANCE FOR SNOW LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/GIMMESTAD
Nearby
Snow Advisories in Colorado, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.